Colorado, 2016

Avalanche in Colorado, February 5, 2016

February 5, 2016 · NWS PUB · 1 event in 1 county or zone

A snow biker died in an avalanche near the summit of Cottonwood Pass.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A snow biker died in an avalanche near the summit of Cottonwood Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 5, 10:01 AM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 5, 10:01 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1001 AM MST FRI FEB 5 2016

.UPDATE...
ISSUED AT 851 AM MST FRI FEB 5 2016

UPDATED TO TRIM BACK POPS THIS MORNING...AS LIGHT SHSN CONTINUE TO
DISSIPATE SOUTH OF HGWY 50. SHOULD SEE DRY CONDITIONS PREVAIL BY
18Z. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 357 AM MST FRI FEB 5 2016

...A BIT OF LIGHT SNOW ACROSS THE PLAINS THIS MORNING...

A WEAK UPPER DISTURBANCE HAS TRIGGERED SOME LIGHT SNOWFALL OVER THE
EASTERN MOUNTAINS AND PLAINS AS IT DROPS SOUTHWARD THIS MORNING.
NOTHING TOO GREAT...BUT SOME ACCUMULATIONS UP TO 2 INCHES REPORTED
IN PARTS OF COLORADO SPRINGS AS IT MOVED THROUGH EARLIER.  THE
PUEBLO AIRPORT PICKED UP 0.4 INCHES OF SNOW WITH ITS PASSAGE.  NOW
MOST OF THE SNOW IS CONCENTRATED SOUTH AND EAST OF PUEBLO...FROM THE
EASTERN SLOPES OF THE MOUNTAINS...OUT ACROSS THE PLAINS. THE
SNOWFALL SHOULD CONTINUE PROGRESSING SOUTH AND EASTWARD THIS MORNING
ACCOMPANIED BY LIGHT ACCUMULATIONS SIMILAR TO WHAT WE HAVE SEEN SO
FAR...GENERALLY AN INCH OR LESS AT MOST LOCATIONS WITH UP TO 2
INCHES ON A LOCAL BASIS...UNDER THE HEAVIER...MORE PERSISTENT AREAS
OF SNOWFALL.  THE SYSTEM SHOULD BE MOSTLY...IF NOT ENTIRELY...SOUTH
OF THE BORDER BY NOON TODAY...WITH CLEARING SKIES TO FOLLOW THROUGH
THE AFTERNOON AND NIGHT.  NOT TOO MUCH COOL AIR WITH THIS SYSTEM SO
TEMPERATURES TODAY WILL NOT BE TOO MUCH DIFFERENT FROM YESTERDAY.
AFTERNOON HIGHS...MUCH LIKE YESTERDAY...WILL BE ABOUT 10 DEGREES
BELOW AVERAGE IN MOST AREAS...AND UP TO 20 DEGREES BELOW AVERAGE IN
THE SAN LUIS VALLEY. TONIGHT...GENERALLY CLEAR AND COLD CONDITIONS
ARE EXPECTED AROUND THE REGION.  HOWEVER...DOWNSLOPE FLOW WILL
DEVELOP ALONG THE MOUNTAINS OVERNIGHT AS UPPER HIGH PRESSURE BUILDS
IN FROM THE WEST.  THIS MEANS WESTERLY BREEZES WILL PICK UP ALONG
AND NEAR THE FOOTHILLS OVERNIGHT...KEEPING MORNING LOWS MILDER IN
THESE AREAS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 357 AM MST FRI FEB 5 2016

SATURDAY AND SUNDAY...NW FLOW ALOFT WILL BE IN PLACE ACROSS THE
REGION OVER THE WEEKEND...WITH ANOTHER UPPER DISTURBANCE CROSSING
THE ROCKIES LATE SAT INTO SUN. THIS FEATURE LOOKS LIKE IT WILL
PROVIDE A GLANCING BLOW TO THE STATE WHICH SHOULD HELP INCREASE
WINDS OVER THE HIGHER TERRAIN...AS WELL AS PRODUCE SOME STRONGER SFC
WINDS FOR THE FAR EASTERN PLAINS. A MAJORITY OF THE MODELS ARE
INDICATING DRY CONDITIONS...SO REMOVED THE ISOLATED POPS FOR THE
CENTRAL MTS. THIS GLANCING BLOW WILL ACTUALLY EASE A COLD FRONT DOWN
THE E PLAINS SUN MORNING...DROPPING TEMPS ON SUN ABOUT 10 DEGREES
COOLER THAN TEMPS REALIZED ON SAT.

MONDAY THROUGH THURSDAY...AN UPPER RIDGE OF HIGH PRESSURE BUILDS
INTO THE WESTERN THIRD OF THE COUNTRY STARTING MON...KEEPING
CONDITIONS DRY. RELAXING WINDS AS WELL AS A WARMING TREND ARE
EXPECTED THROUGH THE EXTENDED PERIOD...WITH MAX TEMPS CLIMBING TO
AROUND 60 F FOR THE PLAINS BY MIDWEEK. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1000 AM MST FRI FEB 5 2016

VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE FOR THE TAF SITES
AND SE CO THROUGH THE NEXT 24-30 HOURS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ROSE
SHORT TERM...LW
LONG TERM...MOORE
AVIATION...ROSE
Hazardous weather outlook, Feb 5, 6:23 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
623 AM MST FRI FEB 5 2016

COZ058>089-093>099-061400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
623 AM MST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER DISTURBANCE WILL BRING SOME LIGHT SNOW TO AREAS SOUTH
AND EAST OF PUEBLO THIS MORNING.  ANY ACCUMULATIONS WILL BE
LIGHT...GENERALLY LESS THAN AN INCH...BUT A FEW AREAS COULD SEE UP
TO 2 INCHES UNDER THE HEAVIER...MORE PERSISTENT SNOW SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS MORNING OVER THE MOUNTAINS AND PLAINS TO THE SOUTH AND
EAST OF PUEBLO.

50/27

In the hours before

Local storm report, Feb 5, 8:30 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
830 AM MST FRI FEB 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             5 NNW PETERSON AFB      38.89N 104.75W
02/05/2016  M1.8 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             1 WSW COLORADO SPRINGS  38.82N 104.84W
02/05/2016  M2.5 INCH        EL PASO            CO   COCORAHS

0827 AM     SNOW             4 NNE FALCON            38.99N 104.60W
02/05/2016  M1.4 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             5 NNE FLORISSANT        39.01N 105.26W
02/05/2016  M1.8 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 ESE MANITOU SPRINGS   38.85N 104.89W
02/05/2016  M2.8 INCH        EL PASO            CO   COCORAHS

0825 AM     SNOW             2 NNE FOUNTAIN          38.71N 104.69W
02/05/2016  M2.2 INCH        EL PASO            CO   COCORAHS

0730 AM     SNOW             ROCKY FORD              38.05N 103.72W
02/05/2016  M2.0 INCH        OTERO              CO   COCORAHS

0700 AM     SNOW             2 N WOODLAND PARK       39.02N 105.05W
02/05/2016  M2.5 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 E DIVIDE              38.94N 105.14W
02/05/2016  M5.5 INCH        TELLER             CO   COCORAHS

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Feb 5, 8:33 AM MST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
833 AM MST FRI FEB 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             5 NNW PETERSON AFB      38.89N 104.75W
02/05/2016  M1.8 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             1 WSW COLORADO SPRINGS  38.82N 104.84W
02/05/2016  M2.5 INCH        EL PASO            CO   COCORAHS

0827 AM     SNOW             4 NNE FALCON            38.99N 104.60W
02/05/2016  M1.4 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             5 NNE FLORISSANT        39.01N 105.26W
02/05/2016  M1.8 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 ESE MANITOU SPRINGS   38.85N 104.89W
02/05/2016  M2.8 INCH        EL PASO            CO   COCORAHS

0825 AM     SNOW             2 NNE FOUNTAIN          38.71N 104.69W
02/05/2016  M2.2 INCH        EL PASO            CO   COCORAHS

0730 AM     SNOW             ROCKY FORD              38.05N 103.72W
02/05/2016  M2.0 INCH        OTERO              CO   COCORAHS

0700 AM     SNOW             2 N WOODLAND PARK       39.02N 105.05W
02/05/2016  M2.5 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 E DIVIDE              38.94N 105.14W
02/05/2016  M5.5 INCH        TELLER             CO   COCORAHS

0757 AM     SNOW             2 N BLACK FOREST        39.05N 104.70W
02/05/2016  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

0729 AM     SNOW             9 WSW FOUNTAIN          38.66N 104.87W
02/05/2016  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

0615 AM     SNOW             2 WSW COLORADO SPRINGS  38.82N 104.86W
02/05/2016  M2.3 INCH        EL PASO            CO   NWS EMPLOYEE

0812 AM     SNOW             2 NNE MONUMENT          39.12N 104.86W
02/05/2016  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

0700 AM     SNOW             2 N SECURITY            38.78N 104.73W
02/05/2016  M2.0 INCH        EL PASO            CO   NWS EMPLOYEE

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Feb 5, 8:35 AM MST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
835 AM MST FRI FEB 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     SNOW             4 NNE FALCON            38.99N 104.60W
02/05/2016  M1.4 INCH        EL PASO            CO   COCORAHS

0825 AM     SNOW             2 NNE FOUNTAIN          38.71N 104.69W
02/05/2016  M2.2 INCH        EL PASO            CO   COCORAHS

0812 AM     SNOW             2 NNE MONUMENT          39.12N 104.86W
02/05/2016  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

0757 AM     SNOW             2 N BLACK FOREST        39.05N 104.70W
02/05/2016  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

0730 AM     SNOW             ROCKY FORD              38.05N 103.72W
02/05/2016  M2.0 INCH        OTERO              CO   COCORAHS

0729 AM     SNOW             9 WSW FOUNTAIN          38.66N 104.87W
02/05/2016  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

0700 AM     SNOW             2 N SECURITY            38.78N 104.73W
02/05/2016  M2.0 INCH        EL PASO            CO   NWS EMPLOYEE

0700 AM     SNOW             1 E DIVIDE              38.94N 105.14W
02/05/2016  M5.5 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             2 N WOODLAND PARK       39.02N 105.05W
02/05/2016  M2.5 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 ESE MANITOU SPRINGS   38.85N 104.89W
02/05/2016  M2.8 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             5 NNE FLORISSANT        39.01N 105.26W
02/05/2016  M1.8 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 WSW COLORADO SPRINGS  38.82N 104.84W
02/05/2016  M2.5 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             5 NNW PETERSON AFB      38.89N 104.75W
02/05/2016  M1.8 INCH        EL PASO            CO   COCORAHS

0615 AM     SNOW             2 WSW COLORADO SPRINGS  38.82N 104.86W
02/05/2016  M2.3 INCH        EL PASO            CO   NWS EMPLOYEE

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Feb 5, 8:36 AM MST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
836 AM MST FRI FEB 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             4 N FLORISSANT          39.00N 105.30W
02/05/2016  M1.6 INCH        TELLER             CO   PUBLIC

&&

RMG
Local storm report, Feb 5, 8:41 AM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
841 AM MST FRI FEB 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             2 NW COLORADO SPRINGS   38.85N 104.85W
02/05/2016  M2.8 INCH        EL PASO            CO   TRAINED SPOTTER

            0.21 WATER EQUIVALENT

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Feb 5, 10:41 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1041 AM MST FRI FEB 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             2 NW COLORADO SPRINGS   38.85N 104.85W
02/05/2016  M2.8 INCH        EL PASO            CO   TRAINED SPOTTER

            0.21 WATER EQUIVALENT

0827 AM     SNOW             4 NNE FALCON            38.99N 104.60W
02/05/2016  M1.4 INCH        EL PASO            CO   COCORAHS

0825 AM     SNOW             2 NNE FOUNTAIN          38.71N 104.69W
02/05/2016  M2.2 INCH        EL PASO            CO   COCORAHS

0812 AM     SNOW             2 NNE MONUMENT          39.12N 104.86W
02/05/2016  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

0800 AM     SNOW             4 N FLORISSANT          39.00N 105.30W
02/05/2016  M1.6 INCH        TELLER             CO   PUBLIC

0757 AM     SNOW             2 N BLACK FOREST        39.05N 104.70W
02/05/2016  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

0730 AM     SNOW             ROCKY FORD              38.05N 103.72W
02/05/2016  M2.0 INCH        OTERO              CO   COCORAHS

0729 AM     SNOW             9 WSW FOUNTAIN          38.66N 104.87W
02/05/2016  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

0700 AM     SNOW             5 NNW PETERSON AFB      38.89N 104.75W
02/05/2016  M1.8 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             1 WSW COLORADO SPRINGS  38.82N 104.84W
02/05/2016  M2.5 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             5 NNE FLORISSANT        39.01N 105.26W
02/05/2016  M1.8 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 ESE MANITOU SPRINGS   38.85N 104.89W
02/05/2016  M2.8 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             2 N WOODLAND PARK       39.02N 105.05W
02/05/2016  M2.5 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             1 E DIVIDE              38.94N 105.14W
02/05/2016  M5.5 INCH        TELLER             CO   COCORAHS

0700 AM     SNOW             2 N SECURITY            38.78N 104.73W
02/05/2016  M2.0 INCH        EL PASO            CO   NWS EMPLOYEE

0615 AM     SNOW             2 WSW COLORADO SPRINGS  38.82N 104.86W
02/05/2016  M2.3 INCH        EL PASO            CO   NWS EMPLOYEE

1144 PM     SNOW             COLORADO SPRINGS        38.83N 104.83W
02/04/2016  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 avalanche. Local standard time, as filed.

Avalanche, Eastern Sawatch Mountains Above 11000 Ft

When
February 5, 12:00 PM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Avalanche, Eastern Sawatch Mountains Above 11000 Ft2016-02-0558MaleOutside/Open AreasDirect

What these are

Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611168.